Hi I am currently taking ortho tri cyclen birth control


Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, clear fluid, sometimes from one breast. Is this from my birth control or heighten sexual hormones because I have a high sex energy where my breasts get hard a lot.

Symptoms:  Nipple leakage from left breast. Clear, yellowish fluid.

A:   Hello
Thanks for the query
Any discharge happening after starting birth control pills could be considered as a side effect of the pills. It will resolve gradually by itself. However, if it persists beyond 2 weeks and increases or causes more symptoms, you will need an evaluation. We need to check your prolactin level. We need to rule out any prolactin tumors and also rule out galactoceles isolated in origin. If very large, then medications may be needed. Do not worry. Wait and observe and decide on further management
Hope this helps

Comments / Follow Ups

Patient: It has been happening on and off for a year, ever since I have been taking my birth control.
Doctor: Kindly get prolactin and thyroid levels checked. If normal then there is no need to worry about it

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...

Q: I took my first pill of my birth control 6 hours late (on Sunday at 3 pm instead of Sunday at 9 am) but had unprotect...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon